NSAIDs Side Effects Now Include High Blood Pressure

The list of NSAIDs side effects is getting inexcusably long.

The list of NSAIDs side effects is getting inexcusably long.

The list of NSAIDs side effects just keeps on growing! The latest one is that NSAIDs increase the risk of high blood pressure in seniors by a massive 40%!

Remember the longer you are on them the higher the risk putting you as an OA sufferer at greatest risk of all.

This latest risk was reported at Food Consumer. The reported on an Australian study of senior with arthritis. They say:

Taking non-steroidal anti-inflammatory drugs may lead to high blood pressure (hypertension) or antagonizes the blood pressure lowering effect of an antihypertensive medication in elderly people, according to a new study in British Journal of Clinical Pharmacology.

This was not a small study and it specifically involved people with osteoarthritis:

Involved in the study were 1237 men and 1568 women aged over 60 years who resided in Dubbo, NSW and for the study they completed a questionnaire on use of NSAIDs and had their blood pressure measured at baseline.
 
It was found that 26 percent of the study population used NSAIDs and the rate increased with age and women were more likely than men to take NSAIDs in each age group.  Among people with history of arthritis, 45 percent were using NSAIDs.  About 12 percent of patients were using NSAIDs and antihypertensive medications concurrently.

So this new risk is even the case if you are taking medication for your blood pressure. this means you could be having to take an increase dose of these drugs because of the NSAIDs side effects

Other NSAIDs Side Effects

The common NSAIDs side effects according to MedicineNet are:

The most common side effects are nausea, vomiting, diarrhea, constipation, decreased appetite, rash, dizziness,headache, and drowsiness. NSAIDs may also cause fluid retention, leading to edema.

While the most serious side effects are

kidney failure, liver failure, ulcers and prolonged bleeding after an injury or surgery.

Add that to the NASIDs side effects I reported a few weeks ago of the association with deafness and even death!  

It’s all getting crazy!

If that was any other type of therapy it would promptly be banned but no, the Doctors just keep on prescribing NSAIDs for osteoarthritis even though the guidelines say they shouldn’t.

If you are taking these drugs it is really important you start looking at NSAIDs side effects. Research shows that topical NSAIDs give as much pain relief as taking a pill and the side effects are dramatically reduced using gels and creams.

Better still try reducing the drugs you are taking and look for more natural ways to relieve your pain and stiffness.

You can learn how by signing up for my free 3 day course. I am NOT anti drugs, as you will learn on this course, I just don’t like all risks and NSAIDs side effects. There are better drugs and better ways to take them as I explain in this course.

This entry was posted in Drugs for Osteoarthritis and tagged , , , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *